How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2418
Experience:  GP with over 27 years experience including emergency medicine
1304720
Type Your Medical Question Here...
Family Physician is online now

I have MS and was prescribed LYRICA for neuropathic pain - 50mg once a day for a week then

Customer Question

I have MS and was prescribed LYRICA for neuropathic pain - 50mg once a day for a week then 3 x 50mg per day for 3 weeks ,then stop. Abruptly.
After first week I was giddy, with muddled eyesight, nausea, violent migraine which left me with head full of rocks, worsened numbness in face and mouth, intense fear and
more weakness in muscles than ever. (Am 78 with no people.) Doc said it couldn't be LYRICA since I hadn't had enough for long enough. Precribed SERC 16 for giddiness. Now off LYRICA but things are no better..just intermittent lessening of giddines while sitting down. Am afraid lest LYRICA has preciptated a major MS relapse or even progression? Fear is really gripping me. Phoned consultant neurologist who confirmed it is the LYRICA effect, and I should continue with the SERC. However, this seems to make head probs worse. How long will this last? I fel I am losong my mind and am panicking. (I am struggling alone, and feel I'm going to die. Nobody here wants to know.)
Eilidh
Submitted: 4 years ago.
Category: Medical
Expert:  DrRussMD replied 4 years ago.
Hello from JA
I think you are panicing a bit.
Lyrica can have some withdrawal in some people.
I expect that effects can last 2 weeks maybe a little more
And your neurologist thinks this is from the lyrica.

Let me ask you, please list all of the medicines you are on now, including MS medications
Customer: replied 4 years ago.

10 mg Lisinopril for hypertension in the morning, sometimes one 50mg Diclofenac for pain p.m. (if BP not too high, not at same tie as Lisinoptril and never more than 3 tabs per week,) paracetamol for pain.


SERC 16 (prescribed for vertigo but very few taken as yet.)


Occasional Gaviscon tablet for heartburn.


Lactulose for constipation.


 


 


I have never been prescribed anything specifically for MS.

Customer: replied 4 years ago.

Should add that 'panic' and feeling I'm dying is new. It must be linked to the other symptoms - (although one would have to be rather stupid to be unperturbed when falling over all the time and having to crawl around to get food when one is ancient and disabled, (and sees a human once in a blue moon!) I am used to being independent, confident and coping with life.

Customer: replied 4 years ago.

Lisinopril,. Diclofenac,paracetamol, serc 16.


Panic is since taking Lyrica. Not a panicky or negative person....,although i wouod have to be rather stupid to be unperturbed under the circumstances! it is two weks since aia stoppedthe lyruca and till have probs.which really necessitate social service help to cope withnthe basics of living. Can the withdrawals or side effects linger for up to a month?

Expert:  DrRussMD replied 4 years ago.
Hello again
I am a little unclear her
What are you doing about MS treatment?